MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEVER HOOK - LEFT; SKIN/TISSUE HOOK

DEPUY MITEK LLC US CLEVER HOOK - LEFT; SKIN/TISSUE HOOK
Model Number 214641
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a healthcare professional in australia that during an unknown procedure on (b)(6) 2023, it was observed that the clever hook - left device was bent near the jaw.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was unknown on the initial report; and has been updated accordingly.Therefore, udi: (b)(4).D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as approprite.H10 additional narrative: investigation summary: both a photo and the complaint device were received and evaluated.Three photos were returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photos.Upon visual inspection of the first photo it was observed that the complete device is shown, in the second photo the device jaw is shown, however with the photos provided is not possible to identify a bent condition in the device.Based on the visual findings and since the reported condition is not visible in the photos provided by the customer, the reported complaint was not confirmed, and a root cause for the issue experienced by the customer cannot be determined.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The complaint device was received and evaluated.Visual observations revealed that the device had marks of wear as usual in this type of reusable devices.The tip of the jaw was bent.Due to the device condition the functional test could not be performed.A manufacturing record evaluation was performed for the finished device lot number: 17e04, and no non-conformances were identified.Based on the condition of the device received, this complaint can be confirmed.The manufactured date of the device was 2017 hence indicates that the the device is 6 years old.The possible root cause for the issue experienced by the customer can be attributed to the hard and continuous use of the device, since this device is reusable, the continuous use and sterilization process can cause metal fatigue leading to damages in the device.Also, the device could have been damaged due to heavy handling and consequently causing the jaw tip to bent, however, this cannot be conclusively determined.As per ifu-107066, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
CLEVER HOOK - LEFT
Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16879207
Report Number1221934-2023-01931
Device Sequence Number20263213
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214641
Device Catalogue Number214641
Device Lot Number17E04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/19/2023
06/28/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/20/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown